Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Miami, FL
NWS Miami, FL issued this areal flood advisory at Apr 30, 2021, 2:49 PM EDT for Miami-Dade County, Florida. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 2:49 PM EDT (18:49 UTC)
- Expired
- Apr 30, 2021, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 27 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
183 WGUS82 KMFL 301849 FLSMFL Flood Advisory National Weather Service Miami FL 249 PM EDT Fri Apr 30 2021 FLC086-302145- /O.NEW.KMFL.FA.Y.0013.210430T1849Z-210430T2145Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Dade FL- 249 PM EDT Fri Apr 30 2021 The National Weather Service in Miami has issued a * Flood Advisory for... Northern Miami-Dade County in southeastern Florida... * Until 545 PM EDT. * At 246 PM EDT, Doppler radar indicated heavy rain due to a stationary shower. This will cause minor flooding in the advisory area. Between 1 and 2 inches of rain have fallen. * Some locations that will experience flooding include... Hialeah, Doral, Hialeah Gardens, Miami Springs and Medley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flood Advisory means river or stream flows are elevated, or ponding of water in urban or other areas is occurring or is imminent. && LAT...LON 2587 8030 2582 8030 2579 8036 2587 8036 $$ Hadi/Nepaul
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this areal flood advisory went out at Apr 30, 1:15 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 30, 1:15 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Miami FL 115 PM EDT Fri Apr 30 2021 .AVIATION(18Z TAFS)... A pinned Atlantic sea breeze has become established this afternoon, along with a gradually eastward advancing Gulf breeze. Convection should develop along these boundaries by 19Z and gradually drift eastward toward the east coast terminals. While confidence in scattered showers along the east coast remains high, confidence in thunderstorm coverage remains somewhat low, and therefore is not mentioned in the TAFs at this time. Future AMDs may require upgrades to VCTS as well as sub-VFR cigs/vis accompanying convection. && .PREV DISCUSSION... (Issued 1038 AM EDT Fri Apr 30 2021) UPDATE... Latest observational data shows a moist boundary layer remaining in place across South Florida (lower/middle 70s dewpoints), while visible satellite imagery depicts N-S oriented cloud streets, indicative of a diurnally destabilizing moist boundary layer. As efficient diurnal heating continues today, light southerly to southwesterly low-level flow will foster the development of an eastward advancing Gulf breeze and a pinned east coast sea breeze. Present indications are that convection will develop along these mesoscale boundaries by early afternoon and generally spread eastward toward the Atlantic coast -- increasing in coverage and perhaps intensity -- through the afternoon/early evening hours. The 12Z MFL RAOB depicts lingering dry and stable conditions above the boundary layer -- associated with a persistent mid/upper- level ridge located over the region. While poor mid-level lapse rates and a lingering subsidence inversion will limit convective instability today, deep-layer veering and associated moistening should allow for greater convective coverage today compared to previous days -- especially if robust sea breeze circulations become established (as depicted by the latest hi-res guidance). Very weak cloud bearing flow/shear will lead to a generally disorganized/pulse convective mode, and northerly mid/upper- tropospheric flow -- opposing the low-level southerlies -- will result in very slow storm motions. The rich low-level moisture, minimal CINH, and slow storm motions will raise some localized flooding concerns along the east coast metros -- especially across coastal Broward County where 1 to 3 inches of rainfall occurred with locally heavy morning showers. Isolated thunderstorms will also be possible along the east coast this afternoon as instability increases and mesoscale forcing strengthens, and precipitation-loading processes could lead to a few locally strong downbursts -- especially along the east coast metros during the late afternoon hours. Maximum temperatures will be in the upper 80s to lower 90s across South Florida this afternoon, though the immediate east coast may only see middle to upper 80s owing to the ocean-modified sea breeze air mass mentioned above. PREV DISCUSSION... (Issued 802 AM EDT Fri Apr 30 2021) AVIATION(12Z TAFS)... Atlantic showers will gradually diminish over the next hour, with MVFR cond. lingering at FLL and FXE. By 19Z, an Atlantic sea breeze should develop, and light southerly winds should keep it pinned along the coast. Isolated to scattered showers and perhaps a thunderstorm should develop along the Atlantic sea breeze and slowly drift eastward this afternoon. Sub-VFR cond. will be possible with the heavier activity, and restrictions could be introduced when forecast confidence increases. PREV DISCUSSION... (Issued 234 AM EDT Fri Apr 30 2021) SHORT TERM... Today... An expansive mid to upper ridge will remain prominent from the central Gulf of Mexico through the Bahamas. Upstream troughing will begin to impinge on the northern ridge periphery by this evening as the upper trough axis shifts from the lower Great Lakes into New England. A zonally elongated surface ridge axis extending from the central North Atlantic Ocean into the eastern Gulf of Mexico will gradually weaken with time across our area in response to surface troughing advancing into northern Florida and the adjacent Atlantic waters by this evening. This will set up a veering wind pattern across the region with light southerly flow advecting a moist low- level airmass into South Florida. With the relatively light synoptic flow both sea breezes should develop as land-based surface temperatures climb into the upper 80s to around 90 this afternoon. With sufficient moisture, lift (via sea breezes/outflow boundaries), and instability showers and a few thunderstorms are anticipated, with the best chances during the afternoon and early evening hours. Early day development is most likely from the Lake Okeechobee region into Palm Beach County, with the steering flow pushing the best late afternoon/evening chances towards the remainder of the east coast metro areas of Broward and Miami-Dade Counties. Lightning and locally heavy rainfall should be the primary thunderstorm related hazards. Although if any taller cores are able to develop (which could be tough given upper tropospheric ridging still in place) couldn't rule out a localized gusty wind threat as well. Shower chances may persist across portions of Southern Dade County into the Atlantic waters during the first portion of the night before diminishing. Lows will remain on the mild side with upper 60s for inland areas, lower 70s for the Gulf Coast and western Atlantic metro areas, and around 80 for the Atlantic beaches. Saturday... While flattening slightly as upper troughing progresses into the western North Atlantic, the mid to upper ridge will persist from the southern Gulf of Mexico into the Greater Antilles. The surface front attendant to the upper trough should gradually lose momentum and stall in the vicinity of Lake Okeechobee before lifting north as a warm front by Saturday evening. As with Friday the synoptic wind regime will remain light and southerly. Given sufficient surface heating similar sea breeze development is anticipated with the greatest shower/storm development again focused across the eastern half of South Florida. Some early day development is possible around Lake Okeechobee with the front in the vicinity, but the steering flow again favors late-day development across the east coast metro areas. For now kept chance to slight chance PoPs while allowing for potential upward adjustment with future forecast updates as confidence in timing/placement is gained. Highs will generally range from the mid to upper 80s along the coasts to the lower 90s elsewhere. LONG TERM (Saturday Night through Thursday)... On Saturday evening, the frontal boundary near Lake Okeechobee will begin to lift northward as a warm front and this will continue into Sunday as well. The east and west coast sea breeze will develop again on Sunday and push inland as the day progresses. There will be plenty of lower level moisture in place with a southeasterly flow to support a chance of showers and thunderstorms mainly during the afternoon hours as the sea breezes move inland. High temperatures on Sunday will generally rise into the mid 80s across the east coast to the lower 90s across Glades, Hendry, and inland Collier Counties. Early next week, a strong mid to upper level ridge over the Florida Straits will continue to build as it pushes eastwards into the northern and central Bahamas. This ridge of high pressure will dominate the weather pattern across South Florida during the early and middle portion of next week. With this area of high pressure bringing a dry air mass along with it combined with a southeasterly flow, temperatures will be on a warming trend throughout the middle of the week. During the early to middle portion of the week, high temperatures will generally range from the upper 80s across the east coast metro areas to the lower to mid 90s across the interior sections. It will feel even warmer then that as heat indices climb into the lower 90s across the east coast to around 100 across portions of Glades, Hendry, and inland Collier counties through the middle of next week. Towards the end of the week, the latest guidance shows the mid to upper level ridge start to flatten out ahead of an approaching trough that will be moving into the Midwestern portion of the country on Thursday. At the surface, the models are hinting at an area of low pressure trying to develop off of the Carolina coastline with a frontal boundary extending into the southeastern portion of the country and into the Florida Peninsula. As this front approaches, winds will shift around to the southwest and chances of showers and thunderstorms may start to increase during this time frame. With this being towards the end of the forecast period, there remains a high amount of uncertainty as to how far south the front actually makes it. The current forecast represents a blend of the forecast models and increases the chances of showers and thunderstorms towards the end of next week. This will continue to be monitored as the week progresses. MARINE... High pressure will gradually weaken across the area as a weather system approaches from the north. While the greatest impacts associated with this system should remain away from our area showers and a few thunderstorms are possible across the local waters over the next several days. Otherwise generally benign boating conditions are anticipated with generally light winds and small waves anticipated. && .PRELIMINARY POINT TEMPS/POPS... Miami 75 88 75 87 / 30 20 10 20 West Kendall 72 89 73 88 / 30 20 10 20 Opa-Locka 73 89 75 87 / 30 20 10 20 Homestead 73 87 73 86 / 20 20 10 20 Fort Lauderdale 75 87 75 86 / 30 20 10 20 N Ft Lauderdale 74 88 74 86 / 30 20 10 30 Pembroke Pines 74 89 74 87 / 30 20 10 20 West Palm Beach 72 88 73 87 / 20 20 10 20 Boca Raton 73 88 74 86 / 30 20 10 30 Naples 72 87 72 87 / 0 10 0 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Weinman Today through Saturday and Marine...SPM Saturday Night through Thursday...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 30, 11:00 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1100 AM EDT Fri Apr 30 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1100 AM EDT Fri Apr 30 2021 ...ISOLATED STRONG STORMS POSSIBLE EAST COAST TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated thunderstorms will be possible today, some of which could become strong, with the highest chances along the eastern half of South Florida. Waterspouts: A waterspout cannot be ruled out across the Atlantic, Biscayne Bay, and Lake Okeechobee waters today. Wind: A locally strong wind gust will be possible with any stronger thunderstorms that develop today, with the highest risk along the east coast. Flooding: Localized flooding will be possible with repeated rounds heavy showers or thunderstorms along the east coast today, especially along coastal Broward County where locally heavy rainfall occurred this morning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A few thunderstorms are possible each day. Lightning is the primary hazard, though localized flooding may become possible across vulnerable low-lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 6:30 AM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Apr 30, 4:45 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.